Format

Send to

Choose Destination
Int J Clin Pract. 2005 Aug;59(8):988-91.

Carbamazepine-induced acute liver failure as part of the DRESS syndrome.

Author information

1
Liver and Hepatobiliary Unit,Queen Elizabeth Hospital, University Hospital Birmingham, Birmingham, UK.

Erratum in

  • Int J Clin Pract. 2005 Nov;59(11):1371.

Abstract

Carbamazepine is a widely used drug. It is commonly associated with hepatic abnormalities, ranging from an asymptomatic rise in liver function tests to acute liver failure. The most severe reaction occurs as part of a generalised hypersensitivity reaction, also known as drug reaction, eosinophilia and systemic symptoms (DRESS). We describe a case of a young adult who presented with non-specific symptoms, which progressed to fulminant hepatic failure, displaying the hallmarks of DRESS. We highlight the need for awareness of such an association.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center